MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINARY DRAINAGE BAG; DRAIN BAG

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINARY DRAINAGE BAG; DRAIN BAG
Catalog Number 153509
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.No actions can be taken at this time since a root cause was not identified.The device history record review could not be performed without a lot number.The instructions for use were found adequate and states the following: the clinical benefit of urine drainage bags is urine management through collection of urine output in a variety of health conditions that require the use of a urinary catheter.The clinical benefit of urine meters is urine management through collection and approximate measurement of urine output in a variety of health conditions that require the use of a urinary catheter.Indications for use: the urine drainage bags, and urine meters are indicated for urine collection for patients requiring urinary catheterization.Intended use: for urological use only.Contraindications: no known contraindications.Warnings: after use, this product may be a potential biohazard.Handle and dispose of in accordance with acceptable medical practices and applicable local, state and federal laws and regulations.This is a single use device.Do not resterilize any portion of this device.Reuse and or repackaging may create a risk of patient or user infection, compromise the structural integrity and or essential material and design characteristics of the device, which may lead to device failure, and or lead to injury, illness or death of the patient.Users and or patients within the european union, should report any serious incident that has occurred in relation to the device to the manufacturer and the competent authority of the member state in which the user and or patient is established.Users outside of the european union should report any serious incident that has occurred in relation to the device to the manufacturer and the regulatory authority of the country in which the user and or patient is established.Cautions: federal law (usa) restricts this device to sale by or on the order of a licensed healthcare practitioner.Contains or presence of phthalates: di (2 ethylhexyl) phthalate (dehp) is a plasticizer used in some polyvinyl chloride medical devices.Dehp has been shown to produce a range of adverse effects in experimental animals, notably liver toxicity, and testicular atrophy.Although the toxic and carcinogenic effects of dehp have been well established in experimental animals, the ability of this compound to produce adverse effects in humans is controversial.There is no evidence that neonates, infants, pregnant and breast-feeding women exposed to dehp experience any related adverse effects.However, a lack of evidence of causation between dehp pvc and any disease or adverse effect does not mean that there is no risk.Precaution: do not use device if package is opened or damaged.Instructions for use: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Remove protective cap from drainage tube catheter adapter and connect drainage tube to catheter.Position hanger on bedside rail, using string or hook.Use sheeting clip to secure drainage tube to sheet.Hang drainage tube in a straight fashion from bedside to drainage bag.Ensure that the drainage bag is placed near the foot of the bed.If using a urine meter, it may be emptied in two ways: to empty into the bag, grasp the bottom of the meter and lift up.To ensure that the meter empties completely, lifting again is recommended.To empty urine meter into receptacle, twist green portion of drain valve to the left to close, twist green position of the drain valve to the right.To empty bag: remove outlet tube from housing; gently squeeze connector arms and pull tube from housing.Release clamp and empty bag.After emptying, reclamp outlet tube and slide connector into housing until connector arms engage.If specimen is required, see instructions for using urine sampling port.Periodic observations of this system should be made to ensure that urine is flowing freely.If a standing column of urine is observed, check for correct positioning of bag and then for a physical obstruction.If correct positioning or removal of physical obstruction does not allow free flow, the bag may have to be changed.If bag is not positioned correctly, urine may bypass the meter and go directly to the bag.Reposition bag, as necessary.Directions for using bard sampling port: bard sampling port accepts a luer lock or slip tip syringe.Kink drainage tubing a minimum of 3 inches below the sampling port until urine is visible under the access site.Swab surface of site with antiseptic wipe.Using aseptic technique, position the syringe in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port (at approximately 80 to 100 degree angle).Press the syringe firmly and twist gently to lock the syringe onto the sampling port.Improper penetration technique could cause formation of a drop of urine on the surface of the sampling port.Periodic observation of the sampling port is recommended.Aspirate desired volume of urine.Unkink tubing and send specimen to laboratory.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the drain bag with coloplast conveen optima male external catheter.Patient used only at night and advised that the drainage bag only collects about 10% of the urine and it leaked during the night and bed was wet when the patient wakes.Patient was unsure where the leak occurred as the connection seemed tight.Patient advised that they change bags nightly as directed; bag's leaking concern of the last two shipments as the urine does not flow into the bag.Representative confirmed that the connection was properly made and reminded that it was a friction fit.Advised that an air lock might occur due to the lack of an air vent in the system.Representative asked if that happened, again then to try separating the sides of the bag from each other or blowing air into the (unused) bag.Doing that before use may help prevent an air lock from forming.If an air lock does form, disconnect the catheter from the tubing might be necessary to allow air into the bag.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® URINARY DRAINAGE BAG
Common Device Name
DRAIN BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21000978
Report Number1018233-2024-08208
Device Sequence Number9867184
Product Code KNX
UDI-Device Identifier00801741029608
UDI-Public(01)00801741029608
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number153509
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer01/08/2025
Initial Report FDA Received Date12/23/2024
Supplement Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown